Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Tuberculosis

09/10/2007

Question:

Hello my mother is currently taking TB Medicine for almost 2 months. The problem is she will pass motion everytime she eat food and is glucernar good for her because she does not eat well? Thank you

Answer:

It's difficult to answer your question without more information. For example, how long has the diarrhea been present? Is it mostly water or solid? Is there any blood in it? Also, which antituberculous medications is your mother taking? Isoniazid is not a common cause of diarrhea. Rifampin and Streptomycin, on the other hand, are antibiotics, and like most antibiotics can cause diarrhea directly, or can predispose patients to diarrhea caused by a bacteria known as Clostridium difficile. Diabetes in and of itself can cause a variety of gastrointestinal disorders including abnormal motility and diarrhea. If symptoms persist, your mother should be seen by a physician for further diagnostic testing.

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

J Daryl   Thornton, MD, MPH J Daryl Thornton, MD, MPH
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University